Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Variational principles in the linear theory of viscoelastic media with microstructure


Author: Kenneth A. Kline
Journal: Quart. Appl. Math. 28 (1970), 69-80
MSC: Primary 73.49
DOI: https://doi.org/10.1090/qam/264888
MathSciNet review: 264888
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. E. Gurtin, Variational principles in the linear theory of viscoelasticity, Arch. Rational Mech. Anal. 13 (1963), 179–191. MR 0214321, https://doi.org/10.1007/BF01262691
  • [2] Hu Hai-Chang, On some variational principles in the theory of elasticity and the theory of plasticity, Sci. Sinica 4, 33-54 (1955)
  • [3] K. Washizu, On the variational principles of elasticity and plasticity, ASRL TR 25-18, Mass. Inst. Tech., Cambridge, Mass., 1955
  • [4] R. D. Mindlin, Micro-structure in linear elasticity, Arch. Rational Mech. Anal. 16 (1964), 51–78. MR 0160356, https://doi.org/10.1007/BF00248490
  • [5] R. A. Toupin, Theories of elasticity with couple-stress, Arch. Rational Mech. Anal. 17 (1964), 85–112. MR 0169425, https://doi.org/10.1007/BF00253050
  • [6] E. S. Suhubi and A. C. Eringen, Nonlinear theory of microelastic solids. II, Internat. J. Engrg. Sci. 2, 389-404 (1964)
  • [7] N. Fox, A continuum theory of dislocations for polar elastic materials, Quart. J. Mech. Appl. Math. 19, 343 (1966)
  • [8] A. E. Green, P. M. Naghdi and R. S. Rivlin, Directors and multipolar displacements in continuum mechanics, Internat. J. Engrg. Sci. 2, 611-620 (1965)
  • [9] M. E. Gurtin and Eli Sternberg, On the linear theory of viscoelasticity, Arch. Rational Mech. Anal. 11 (1962), 291–356. MR 0147047, https://doi.org/10.1007/BF00253942
  • [10] C. N. DeSilva and K. A. Kline, Nonlinear constitutive equations for directed viscoelastic materials with memory, Z. Angew. Math. Phys. 19, 128-139 (1968)
  • [11] K. A. Kline, On thermodynamics of directed continuous media, Z. Angew. Math. Phys. 19, 793-802 (1968)
  • [12] J. L. Ericksen and C. Truesdell, Exact theory of stress and strain in rods and shells, Arch. Rational Mech. Anal. 1 (1958), 295–323. MR 0099135, https://doi.org/10.1007/BF00298012
  • [13] W. T. Koiter, Couple-stresses in the theory of elasticity. I, II, Nederl. Akad. Wetensch. Proc. Ser. B 67 (1964), 17-29; ibid. 67 (1964), 30–44. MR 0163469
  • [14] P. M. Naghdi, On a variational theorem in elasticity and its application to shell theory, Trans. ASME Ser. E. J. Appl. Mech. 31 (1964), 647–653. MR 0173390
  • [15] W. Nowacki, Couple-stresses in the theory of thermoelasticity. II, Bull. Acad. Polon. Sci. Sér. Sci. Tech. 14, 203-212 (1966)
  • [16] E. Reissner, On the foundations of the theory of elastic shells, Proc. 11th Internat. Congr. of Appl. Mech. (Munich, 1964), Springer-Verlag, Berlin, 1966
  • [17] W. Günther, Zur Statik und Kinematik des Cosseratschen Kontinuums, Abh. Braunschweig. Wiss. Ges. 10, 195-213 (1958)
  • [18] W. Nowacki, Couple-stresses in the theory of thermoelasticity. III, Bull. Acad. Polon. Sci. Sér. Sci. Tech. 14, 505-513 (1966)
  • [19] E. Reissner and F. Y. M. Wan, A note on Günther's analysis of couple stress, Proc. IUTAM Sympos. (1967), Mechanics of generalized continua, Springer-Verlag, Berlin, 1968
  • [20] Eric Reissner, On variational principles in elasticity, Calculus of variations and its applications. Proceedings of Symposia in Applied Mathematics, Vol. VIII, McGraw-Hill Book Co., Inc., New orl-Toronto-London, for the American Mathematical Society, Providence, R.I., 1958, pp. 1–6. MR 0096419
  • [21] J. L. Ericksen, Anisotropic fluids, Arch. Rational Mech. Anal. 4 (1960), 231–237 (1960). MR 0110394, https://doi.org/10.1007/BF00281389
  • [22] K. A. Kline, S. J. Allen and C. N. DeSilva, A continuum approach to blood flow, Biorheology 5, 111-118 (1968)
  • [23] O. D. Kellogg, Foundations of potential theory, Dover, New York, 1953
  • [24] S. J. Allen, C. N. DeSilva and K. A. Kline, Theory of simple deformable directed fluids, Phys. Fluids 10, 2551-2555 (1967)
  • [25] Albert E. Green and Ronald S. Rivlin, On Cauchy’s equations of motion, Z. Angew. Math. Phys. 15 (1964), 290–292 (English, with German summary). MR 0176650, https://doi.org/10.1007/BF01607019

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.49

Retrieve articles in all journals with MSC: 73.49


Additional Information

DOI: https://doi.org/10.1090/qam/264888
Article copyright: © Copyright 1970 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website